MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER

ANGIODYNAMICS BIOFLO MIDLINE; MIDLINE CATHETER
Model Number 46012
Medical Device Problem Code Inability to Irrigate (1337)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the device involved in the incident is available to be returned to the manufacturer for evaluation.To date the device has yet to be returned.An investigation into the root cause for incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.Complaint reference (b)(4).
 
Event or Problem Description
An angiodynamics territory manager reported an issue with a bioflo midline 4f catheter.One day after placement, the midline would not flush.After several troubleshooting attempts, the line was removed.The catheter could not be flushed, even after removal.The patient did not experience any adverse effects or harm as a result of this incident and had another bioflo fr catheter inserted.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
Returned for evaluation was one single lumen bioflo midline catheter.As received, the catheter appeared used.The catheter was contaminated with clear fluid inside and out.The sl bioflo midline catheter was trimmed at the 20cm mark.Functional testing was performed on the returned device.The device was able to be flushed with no issues.Device functioned as intended.The customer's reported complaint description cannot be confirmed.There was no damage or device non-conformance observed during evaluation of the returned sample.A root cause for the reported event cannot be determined.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Labeling review: the dfu that is supplied in the reported kit contains the following precaution and warnings: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Management of lumen occlusion the lumens of bioflo midlines may infrequently become obstructed.Lumen obstruction is usually evident by failure to aspirate or infuse through the lumen or inadequate flow and/or high resistance pressures during aspiration and/ or infusion.The causes may include but not limited to catheter tip malposition, catheter kink, or clot.One of the following may resolve the obstruction: verify there is no kinked tubing in the catheter section external to the body.Reposition the patient.Have the patient cough.Provided there is no resistance with aspiration, flush the catheter vigorously with sterile normal saline to try to move the tip away from the vessel wall.Use a 10 ml or larger syringe.Precaution: never forcibly flush an obstructed lumen.If any lumen develops a thrombus, first attempt to aspirate the clot with a syringe.If aspiration fails, consult institutional protocol for management of thrombosis.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
BIOFLO MIDLINE
Common Device Name
MIDLINE CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
MDR Report Key10359633
Report Number1317056-2020-00128
Device Sequence Number11628839
Product Code FOZ
UDI-Device IdentifierH965460120
UDI-PublicH965460120
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161866
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number46012
Device Catalogue Number46012
Device Lot Number5580554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2020
Supplement Date Received by Manufacturer07/07/2020
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR
Patient Weight86